| Model Number |
FX433T |
| Medical Device Problem Codes |
Obstruction of Flow (2423); Insufficient Device Problem Information (3190); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information or the investigation results become available, a supplemental medwatch report will be submitted.
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx433t) was implanted during a procedure performed on an unspecified date.According to the complainant, the shunt system had a functional deviation.The patient underwent a revision procedure on an unspecified date.No patient complications were reported as a result of the revision procedure.The complained device was not yet returned to the manufacturer for evaluation.
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the valves, but no significant deformations or damage were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 operates within the accepted tolerance in the horizontal position.The shuntassistant does not operate within the specified tolerances in the vertical position.An accelerated outflow of shuntassistant could be determined.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; however, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: according to the investigation results, a non-adjustability of the progav 2.0 and an accelerated outflow of the shuntassistant were detected.The visible deposits have led to the functional deviations.Furthermore, we can determine visible deposits in the control reservoir.The deposits had no effect upon the specifications at the time of the examination.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.The examination of the return has been completed with the drafting of this report.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
Event or Problem Description
The complained device was returned to the manufacturer and the investigation has been completed.